• Welcome to the Anxiety Community Forum, a friendly space for discussion, help and support with mental health issues. Please register to post and use the extra features available to members. Click here to register.Everyone is welcome!

Lexapro withdrawal hell HELP.

Matticus1983

Active Member
Joined
May 30, 2020
Messages
198
Reaction score
111
I had been on Lexapro 10mg for at least 6 years. My psych and I decided the effects had wore off after being on it so long. I agreed it wasn't doing much to combat my anxiety or depression. He had me half the dose for 5 days then go completely off. The sixth day I started Effexor XR 37.5mg. I had good results from it in the past. It took about a week and now I'm seriously withdrawing from Lexapro. My brain is getting zapped pretty frequently, I'm an emotional mess, everything feels surreal, I'm on Klonopin too so that is keeping the attacks at bay but I still go into crying spells, my vision is all screwed up (can't focus). I'm seriously tired alot, Aggravated, irritated but at the same time an emotional baby. This really sucks. I've got a job, am I supposed to work this way? I know he was thinking the effexor might kick in to help my serotonin levels stay around the same but I'm not sure the mg is enough. Let me know If you guys can relate
 

suzzeeb

Active Member
Joined
Sep 5, 2020
Messages
406
Reaction score
200
It seems like a fast taper after taking it for that long even with starting Effexor, but I really don't have much knowledge about how it's supposed to be done. I really just wanted to tell you I hope you start feeling better soon once you get stable on the Effexor. Hopefully that won't take too long. A day feels like forever when your miserable.
 

SB2017

Active Member
Joined
Oct 7, 2020
Messages
264
Reaction score
72
I haven’t heard going off it that fast. When my husband did it, he did half dose for 2 weeks, then every other day, then every three days, then stopped. 5 days of a half dose and then completely off seems pretty fast to me, but that’s just my guess.
 

Cirqueme

Active Member
Joined
Jul 16, 2018
Messages
125
Reaction score
59
Too fast... you need to come off slower
It took me about 4 months after being off it to start feeling better :)
 
Last edited:

MakUSA

Active Member
Joined
Dec 5, 2019
Messages
273
Reaction score
110
After 5 days looks very fast if you ask me. I was on the same meds and it took almost a month to get it out.
 

Vincent

Member
Joined
May 11, 2018
Messages
96
Reaction score
32
How are you doing? Have you checked in with your doctor about the withdrawal symptoms?
 

ding

Member
Joined
Mar 10, 2021
Messages
56
Reaction score
18
Your not getting Lexapro withdrawal. Its Effexor startup side effects. You did a switch, not a cold turkey.
 

Vincent

Member
Joined
May 11, 2018
Messages
96
Reaction score
32
Although many of us have experience with these kinds of medications, your doctor should be the person answering your questions about your symptoms and adjusting your dosage.
 

suzzeeb

Active Member
Joined
Sep 5, 2020
Messages
406
Reaction score
200
Are you doing better on the Effexor? I just started Lexapro and feel terrible to the point where I'm not sure I can keep taking it, but I remembered you saying how bad you were feeling and wondered if you are still taking the Effexor and how it is working now.
 

Cirqueme

Active Member
Joined
Jul 16, 2018
Messages
125
Reaction score
59
Are you doing better on the Effexor? I just started Lexapro and feel terrible to the point where I'm not sure I can keep taking it, but I remembered you saying how bad you were feeling and wondered if you are still taking the Effexor and how it is working now.
It took me at LEAST a month to start feeling better after taking lexapro...I felt bad at first too
 

Cirqueme

Active Member
Joined
Jul 16, 2018
Messages
125
Reaction score
59
I feel a lot better yes..I am on 20 mg though. I felt awful...like really bad the first month and a half....then it started to get better.
Idk if there is a way to private message on here ...I can tell you everything I experienced coming on and off lexapro
 
Last edited:

ding

Member
Joined
Mar 10, 2021
Messages
56
Reaction score
18
I feel a lot better yes..I am on 20 mg though. I felt awful...like really bad the first month and a half....then it started to get better.
Idk if there is a way to private message on here ...I can tell you everything I experienced coming on and off lexapro
Yep click on icon of person you want to message and choose start conversation

So you come off Lexapro then got back on it? Thats probably why it took 6 weeks the second time. When you retake a psych med you was on before, this often happens
 

Cirqueme

Active Member
Joined
Jul 16, 2018
Messages
125
Reaction score
59
Yep click on icon of person you want to message and choose start conversation

So you come off Lexapro then got back on it? Thats probably why it took 6 weeks the second time. When you retake a psych med you was on before, this often happens
No, that's not what happened...and also, everyone is different. I was off of it for awhile before I got back on it.
 

suzzeeb

Active Member
Joined
Sep 5, 2020
Messages
406
Reaction score
200
Awesome, I'm glad you are feeling better. I'm not sure I can stick it out that long, and I'm only on 5 mg! My head is in a constant fog and I'm dizzy. I can't even imagine going up to 10 mg let alone to 20. I hope it works for you for a very long time!
 

cheer_mom

Well-Known Member
Joined
Sep 5, 2019
Messages
510
Reaction score
284
I had been on Lexapro 10mg for at least 6 years. My psych and I decided the effects had wore off after being on it so long. I agreed it wasn't doing much to combat my anxiety or depression. He had me half the dose for 5 days then go completely off. The sixth day I started Effexor XR 37.5mg. I had good results from it in the past. It took about a week and now I'm seriously withdrawing from Lexapro. My brain is getting zapped pretty frequently, I'm an emotional mess, everything feels surreal, I'm on Klonopin too so that is keeping the attacks at bay but I still go into crying spells, my vision is all screwed up (can't focus). I'm seriously tired alot, Aggravated, irritated but at the same time an emotional baby. This really sucks. I've got a job, am I supposed to work this way? I know he was thinking the effexor might kick in to help my serotonin levels stay around the same but I'm not sure the mg is enough. Let me know If you guys can relate
When I started effexor I was a mess for about 3weeks. It could be that.
 
Top